I wanted to get your input about a health problem I am having. It has been going on for 4.5 months now and I have been discussing it on a few forums for the last 2 months. I am providing a summary of what I have posted on other forums thus far.
ORIGINAL POST PLACED ON ANOTHER FORUM:
***n, something bad happened. However, I am not certain what's going on.
Basically, I get hot extremely easily and cannot cool down once I get hot. This isn't my only symptom but this is how it all started. This all began ~5 weeks ago (remember this originally post was written a while ago) and as the summer came to an end and weather cooled down, it got, naturally, better but did not return to normal. If I am exposed to heat in any way for more than 5-10 minutes, I sweat an excessive amount and feel extremely hot. Once this happens, I cannot cool down without the A/C, even if the ambient temperature is somewhat cool. Even with the AC it is quite hard to cool down. Especially my hands and feet get hot very easily and are sometimes hot all night long, albeit only mildly.
Secondly, I am very badly inflamed, or believe so. My feet always gave me problems and hurt a lot if I walk more than 10-15 minutes. This has gotten much worse. I also have a lot of muscle weakness and find it very hard to finish my weight sessions. After weight training, I get sore as ***l -much more than normal. This is actually scary; I had a leg workout and the following 5 days could not get out of a seating position without supporting myself with my arms. It was a hard leg workout for sure but ***n, this is way way too much (I HAVE BEEN WEIGHT TRAINING FOR OVER 15 YEARS AND NORMALLY HAVE VERY LITTLE SORENESS THE NEXT DAY)
I also get out of breath easily, much more so than normal. Even though I tend to have slightly high Blood Pressure, I get light headed quite easily right now. After leg presses, for example, I got pale in the face, which is the first time this has happening a very very long time.
I also gained some fat lately...
After I made the post above, I first suspected thyroid issues. I have had insomnia forever (really forever, almost as far back in my childhood as I can recall) and had slightly elevated Free T4 levels in some tests. So I went and had a thyroid panel done. The results were all normal and only "T3 Uptake" was outside of the range. Also free T4 was high but not above the upper limit of the reference range. To be absolutely and totally sure that thyroid was not the issue, I even took a low dose of anti-thyroid for 2 weeks (100 mg of Propycil) but saw no change whatsoever.
Furthermore, when I connect some other dots, I am thinking more and more that the issue has to do with vasoconstriction, which in turn is related to an imbalance between endorphins and adrenaline -this is my amateur hypothesis here, so bear with me...
Why do I think that? Well first of all, I got some Lisinopril -an ace inhibitor- during my last visit to the doctor and that helped my feet tremendously. The extreme swelling and pain in my feet went down by 75% I'd say. I was not at all expecting that but the effect has been very reliable and consistent. (FYI, the doctor was an idiot and found nothing. All we checked was my thyroid, because I refused to get more tests done; I have no insurance and that was all i could afford. I know it sucks, but this is the reality of the situation, nothing more I can do on that front now. I am not sure what he would have looked at if I had all the money. He just suggested "doing a full blood test" but did not have any theories what could be causing the issue). In addition, the Lisinopril also reduced my Blood Pressure from around 89/169 to around 80/120 (80/120 is where it has always been).
Now, based on the many conversations I had with friends and intelligent acquaintances over the last 2 years, I have reason to think that my feet swelling have been due to vasoconstriction (again, just so it does not get too confusing: feet have been hurting for a while, the heating started only 3.5 months ago and together with that the feet swelling got worse) and the fact that the swelling of my feet got worse lately, makes me think that vasoconstriction is playing a role in this most recent episode. Also, and more importantly, I am often waking up with "pins" in my arms. Whenever I sleep on an arm, it gets completely numb, which happened almost never in the past. Also, I am getting redness in my skin during weight training sessions, which too makes me think vasoconstriction. In barbell curls for example, I have to stop after 7-8 reps because my muscles will get shut down and my skin gets all red, as if the skin is about to explode. It is not exactly "a pump", but more of a lack of circulation.
The fact that it is now taking me much longer to recover from workouts is also a sign in my mind that the blood vessels are constricted. Some athletes, for example, are reporting better recovery from weight session by using viagra. Viagra of course will cause vessels to relax, which is the opposite of what I think i am having, and the pieces seem to fit in perfectly.
Now, if we for a moment assume that vasoconstriction is the issue, I can come up with two ideas as to why this might be happening. The best candidate is excess adrenaline, which I think was caused by the very stressful event in my life (a very close friend passed away), a month or so before my symptoms began. My sleep is very bad, and breathing is very fast. My heart rate goes up pretty quickly and then takes a long time to come down. If there is a sudden noise, for example, my heart will start beating and it can take many many minutes to return to normal. Another very important reason I think that adrenaline is high is that my appetite is completely gone. I used to crave lots of carbs and loved food in general, but now I can barely eat. If I do not force myself to eat, I actually forget to eat.
Now, the increase in adrenaline may not be the only cause and I say that because I also suspect that something with my endorphin system may also have been screwed up. This is not so much something new and has been going on, well pretty much since birth. I have always been extremely sensitive to light and noise, which is one of the symptoms of opiate withdrawal. Also, I have quite an exxagerated pain perception. I have been invovled with martial arts for a long time and do not consider myself a girly man as Arnold would say, but I also believe that I feel a more intense sense of pain when hit than my training partners do. The ever-lasting insomnia is another reason that makes me think I am having an endorphin problem.
That being said, both of the above theories have a weakness.
1- I had been prescribed PROPRANOLOL years ago to treat my insomnia and have tried to use it again recently. The result was the same as before: No relaxation or reduction of heart rate if I take only 1 tablet (10 mg) but when I take 2 tablets, on around day 3, I get extraordoinarily tired. Yet still at that extremely tired state, I am feeling equally hot... (earlier, when my issue was sleep, again, I saw no beenfit from 1 tab but was extremely fatgued at 2 tabs). So is the adrenaline theory out? I hope not... Maybe another beta blocker will work, no?
2- I also tried Xanax for this condition, which also had been prescirbed to me years ago for insomnia, but saw no benefit whatsoever. In fact, neither valium nor Xanax helped for sleep (in the past) and the reason I still have some of both left in my cabinet is that they did very little when I tried them for my insomnia (similarly Klonopin also had little effect. all 3 drugs do make me sleepy to varying extents, depending on how high a dose I use; but none really make me more relaxed). The doctor was amazed and after all these experiments, I am thinking that I maybe have too few opiate receptors all over my body... A very indirect piece of evidence is that my Testosterone levels are off the charts. So high that in some tests it was slightly above the top number in the reference range. This is without touching any aromatase inhibitors, steroids or anything of the sort... We know that opioids play a role in LH secretion and drugs such as Naloxone can increase Testosterone. So naturally low opioid levels or lack of of opioid receptors may similarly have lead to high Testosterone.
So, what can I try next?
Before you make a suggestion let me clarify a few points:
I have never used an illegal substance and I am not saying this because I am scared that the police will read this post. I really wish to clarify that so that people who read this post do not try looking for answers in the wrong places. I understand that many opioids or items such as cocaine can make the body do bizzare things but those cannot possibly be the culprit here. I have used the benzos and other items described above but they were all prescribed by a doctor back when I had insurance and none helped me enough to justify their use for a long period. The only thing I used over the years with some consistency is Amitryptiline at a mere 10 milligrams - I would say 2-3 times a week for some part of the year. When I am able to get some sleep without it, I do not even use the A.triptiline.
I am generally in good health with the exception of the issues above. I weigh around 200 lbs but having trained with weights for over 15 years, I can confidently say that a great deal of this is muscle and my bodyfat percentage is not above 14% by any means. Not a bodybuilder in contest shape, but not a *****s either...
Please do not suggest that I should "just see a doctor" I fully realize that I should but I cannot right now. I am doing the best I can to straighten my financial situation and will see a doc as soon as I can. At this very moment, the money is just not there (no insurance either)
Thank you very much
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?